Alert archive / Florida / Rip Current Statements in 2021
Rip Current Statement 10, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this rip current statement at Mar 26, 2021, 11:21 AM EDT for 10 counties in Florida. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2021, 11:21 AM EDT (15:21 UTC)
- Expired
- Mar 27, 2021, 8:00 PM EDT
- In force
- 33 hr
- Issued by
- NWS Tampa Bay, FL
Counties Charlotte County, FL, Citrus County, FL, Hernando County, FL, Hillsborough County, FL, Lee County, FL, Levy County, FL, Manatee County, FL, Pasco County, FL, Pinellas County, FL, Sarasota County, FL
The radar
The Tampa radar (KTBW), 22 km from the middle of the area, began a volume at 15:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 3.4 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1128 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
253 WHUS42 KTBW 261521 CFWTBW Coastal Hazard Message National Weather Service Tampa Bay Ruskin FL 1121 AM EDT Fri Mar 26 2021 FLZ050-139-142-148-149-151-155-160-162-165-262330- /O.NEW.KTBW.RP.S.0010.210326T1521Z-210327T0200Z/ Pinellas-Coastal Levy-Coastal Citrus-Coastal Hernando- Coastal Pasco-Coastal Hillsborough-Coastal Manatee- Coastal Sarasota-Coastal Charlotte-Coastal Lee- 1121 AM EDT Fri Mar 26 2021 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Dangerous rip currents. * WHERE...Pinellas, Coastal Levy, Coastal Citrus, Coastal Hernando, Coastal Pasco, Coastal Hillsborough, Coastal Manatee, Coastal Sarasota, Coastal Charlotte and Coastal Lee Counties. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
3 follow-up statements
539 WHUS42 KTBW 261534 CFWTBW Coastal Hazard Message National Weather Service Tampa Bay Ruskin FL 1134 AM EDT Fri Mar 26 2021 FLZ139-142-148-149-261645- /O.CAN.KTBW.RP.S.0010.000000T0000Z-210327T0200Z/ Coastal Levy-Coastal Citrus-Coastal Hernando-Coastal Pasco- 1134 AM EDT Fri Mar 26 2021 ...HIGH RIP CURRENT RISK IS CANCELLED... $$ FLZ050-151-155-160-162-165-270200- /O.CON.KTBW.RP.S.0010.000000T0000Z-210327T0200Z/ Pinellas-Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee- 1134 AM EDT Fri Mar 26 2021 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Dangerous rip currents. * WHERE...Pinellas, Coastal Levy, Coastal Citrus, Coastal Hernando, Coastal Pasco, Coastal Hillsborough, Coastal Manatee, Coastal Sarasota, Coastal Charlotte and Coastal Lee Counties. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
118 WHUS42 KTBW 262118 CFWTBW Coastal Hazard Message National Weather Service Tampa Bay Ruskin FL 518 PM EDT Fri Mar 26 2021 FLZ050-151-155-160-162-165-280000- /O.EXT.KTBW.RP.S.0010.000000T0000Z-210328T0000Z/ Pinellas-Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee- 518 PM EDT Fri Mar 26 2021 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH SATURDAY EVENING... * WHAT...Dangerous rip currents. * WHERE...Pinellas, Coastal Levy, Coastal Citrus, Coastal Hernando, Coastal Pasco, Coastal Hillsborough, Coastal Manatee, Coastal Sarasota, Coastal Charlotte and Coastal Lee Counties. * WHEN...Through Saturday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
398 WHUS42 KTBW 270551 CFWTBW Coastal Hazard Message National Weather Service Tampa Bay Ruskin FL 151 AM EDT Sat Mar 27 2021 FLZ050-151-155-160-162-165-280000- /O.CON.KTBW.RP.S.0010.000000T0000Z-210328T0000Z/ Pinellas-Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee- 151 AM EDT Sat Mar 27 2021 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Dangerous rip currents. * WHERE...Coastal Manatee, Coastal Hillsborough, Coastal Sarasota, Pinellas, Coastal Charlotte and Coastal Lee Counties. * WHEN...Through this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this rip current statement went out at Mar 26, 7:44 AM EDT, 3 hours 37 minutes earlier.
Area forecast discussion, Mar 26, 7:44 AM EDT, 3 hours 37 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 744 AM EDT Fri Mar 26 2021 .UPDATE... The winds just off the surface on the sounding are higher than models forecast. There is a decent low level inversion but like yesterday that should dissipate fairly early. I increased winds a bit across the area. && .AVIATION... As stated above I increased winds a little as well as put in a tempo group for a cloud deck and reduced vsby as the clouds and fog inland work towards the coast. This should break out pretty fast, as soon as the low level inversion breaks. && .MARINE... I increased winds to SCEC levels due to strong winds just above the surface inversion. The inversion will take longer to break over the waters but by afternoon we should see gusty winds and choppy waters, especially near the coast. && .FIRE WEATHER... Stronger low level winds will lead to slightly lower dispersions. I updated the fire weather forecast to represent this. && .Preliminary Point Temps/PoPs... TPA 87 71 88 70 / 0 0 0 0 FMY 89 68 89 68 / 0 0 0 0 GIF 92 69 91 68 / 0 0 0 0 SRQ 84 68 85 67 / 0 0 0 0 BKV 91 64 91 62 / 0 0 0 0 SPG 83 71 85 71 / 0 0 0 0 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && UPDATE/AVIATION/MARINE/FIRE WEATHER...04/Sobien UPPER AIR...57/McMichael
Nearby
Rip Current Statements in Florida, 2021Every rip current statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.